Alert archive / New York / Gale Warnings in 2009

Gale Warning 1, NWS Buffalo, NY

January 7, 2009

NWS Buffalo, NY issued this gale warning at Jan 7, 2009, 8:16 PM EST. It was in force for 14 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 7, 2009, 8:16 PM EST (01:16 UTC)
Expired
Jan 8, 2009, 9:49 AM EST
In force
14 hr
Issued by
NWS Buffalo, NY

The text

As transmitted, in the capitals the NWS used until 2016.

001 
WHUS71 KBUF 080116
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
816 PM EST WED JAN 7 2009

LEZ040-041-080930-
/O.UPG.KBUF.SC.Y.0003.000000T0000Z-090108T2300Z/
/O.NEW.KBUF.GL.W.0001.090108T0116Z-090108T1200Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
816 PM EST WED JAN 7 2009

...GALE WARNING IN EFFECT UNTIL 7 AM EST THURSDAY...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A GALE
WARNING...WHICH IS IN EFFECT UNTIL 7 AM EST THURSDAY.  

SOUTHWEST GALES TO 35 KNOTS ARE EXPECTED MUCH OF THE REST OF
TONIGHT GRADUALLY SHIFTING TO WEST. THEY WILL SUBSIDE TO 30 KNOTS
THURSDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-080930-
/O.CON.KBUF.SC.Y.0003.090108T0500Z-090108T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
816 PM EST WED JAN 7 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT
TO 6 PM EST THURSDAY...

WESTERLY WINDS WILL INCREASE TO 15 TO 30 KNOTS TONIGHT. THIS WILL
CAUSE WAVES TO BUILD TO 5 TO 9 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

SAGE
2 follow-up statements
236 
WHUS71 KBUF 080943
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
443 AM EST THU JAN 8 2009

LEZ040-041-081600-
/O.EXT.KBUF.GL.W.0001.000000T0000Z-090108T1600Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
443 AM EST THU JAN 8 2009

...GALE WARNING NOW IN EFFECT UNTIL 11 AM EST THIS MORNING...

THE GALE WARNING IS NOW IN EFFECT UNTIL 11 AM EST THIS MORNING. 

WEST TO SOUTHWEST GALES TO 40 KNOTS ARE EXPECTED THIS MORNING.
WINDS WILL SUBSIDE TO 30 KNOTS BY NOON.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS WINDS OF 34 TO 47 KNOTS ARE IMMINENT OR
OCCURING. OPERATING A VESSEL IN GALE CONDITIONS REQUIRES
EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT IS HIGHLY
RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE SEEK SAFE
HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$

LOZ042>045-081745-
/O.CON.KBUF.SC.Y.0003.000000T0000Z-090108T2300Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
443 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 6 PM EST THIS
AFTERNOON. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
196 
WHUS71 KBUF 081449
MWWBUF

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE BUFFALO NY
949 AM EST THU JAN 8 2009

LEZ040-041-082300-
/O.CAN.KBUF.GL.W.0001.000000T0000Z-090108T1600Z/
/O.EXB.KBUF.SC.Y.0003.000000T0000Z-090109T0500Z/
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
949 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...
...GALE WARNING IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL MIDNIGHT EST TONIGHT. THE
GALE WARNING HAS BEEN CANCELLED. 

WINDS AND WAVES WILL SUBSIDE SLOWLY TODAY AND THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ043>045-082300-
/O.EXT.KBUF.SC.Y.0003.000000T0000Z-090109T1600Z/
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT
LAWRENCE RIVER-
949 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 11 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 11 AM EST FRIDAY.

WINDS AND WAVES WILL SUBSIDE SLOWLY TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

LOZ042-082300-
/O.EXT.KBUF.SC.Y.0003.000000T0000Z-090109T1100Z/
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN
BEACH-
949 AM EST THU JAN 8 2009

...SMALL CRAFT ADVISORY NOW IN EFFECT UNTIL 6 AM EST FRIDAY...

THE SMALL CRAFT ADVISORY IS NOW IN EFFECT UNTIL 6 AM EST FRIDAY. 

WINDS AND WAVES WILL SUBSIDE SLOWLY TODAY AND TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS
ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT.
INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER
VESSELS... SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$

What forecasters said that day

The local office's own words before this gale warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Buffalo, NY wrote its last area forecast discussion before this gale warning went out at Jan 7, 7:32 PM EST, 44 minutes earlier.

Area forecast discussion, Jan 7, 7:32 PM EST, 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BUFFALO NY
732 PM EST WED JAN 7 2009

.SYNOPSIS...
LOW PRESSURE WILL MOVE EAST AND BECOME ABSORBED BY A COASTAL STORM
OFF MAINE TONIGHT. STRONG WINDS AND SNOW WILL DEVELOP FROM WEST AS
COLDER AIR MOVES IN BEHIND THE LOW...WITH HEAVIER LAKE SNOWS
SOUTHEAST OF THE LAKES THURSDAY INTO EARLY FRIDAY. ANOTHER LOW
PASSING ACROSS THE LAKES WILL PROVIDE THE NEXT GENERAL SNOWFALL
FRIDAY NIGHT INTO SATURDAY MORNING.

&&

.NEAR TERM /THROUGH THURSDAY/...
COMPLEX WEATHER WILL CONTINUE TONIGHT AND THURSDAY AS THE AREA
TRANSITIONS FROM A GENERAL COVERAGE WINTER WEATHER SCENARIO TO A
LAKE EFFECT SNOW PATTERN.

A BROAD UPPER TROUGH ACROSS THE GREAT LAKES AND ENTIRE NORTHEAST
WILL CONTINUE TO AFFECT THE AREA WITH WINTRY WEATHER. THE SURFACE
LOW PASSING NORTH OF LAKE ONTARIO WILL MERGE WITH A DEVELOPING NEW
ENGLAND LOW TONIGHT...BUT LEAVE ITS TRAILING TROUGH ACROSS THE
EASTERN GREAT LAKES. COLDER AIR FOLLOWING THE DEPARTING LOW WILL
BRING LAKE EFFECT SNOW TO THE EASTERN SHORES OF LAKES ERIE AND
ONTARIO THIS EVENING AND MAINTAIN THE LAKE SNOW THROUGH THE
NIGHT...EVEN THROUGH MUCH OF THURSDAY AND INTO FRIDAY. A SHORT WAVE
ROUNDING THE BASE OF THE UPPER TROUGH WILL BRING A GENERAL SNOW TO
THE REGION WITH ANOTHER 1 TO 3 INCHES OF SNOW OUTSIDE OF THE LAKE
EFFECT AREAS. THIS IS NOT ENOUGH SNOW TO WARRANT CONTINUATION OF THE
WINTER WEATHER ADVISORY BUT THE TIGHTENING PRESSURE GRADIENT ALONG
THE REMNANT SURFACE TROUGH WILL KICK UP WINDS IN THE 20 TO 25 MPH
SUSTAINED RANGE WITH WIND GUSTS NEAR 40 OVER MUCH OF WESTERN AND
CENTRAL NY...EVEN HIGHER GUSTS OVER THE HILLS OF THE SOUTHERN TIER
THIS EVENING AND ESPECIALLY OVERNIGHT. THE LIGHT SNOW WILL BE
WORSENED BY THE GUSTY WINDS...NOT SUFFICIENTLY TO MEET THE CRITERIA
FOR EITHER A WIND ADVISORY NOR A WINTER WEATHER ADVISORY...BUT STILL
A RAW AND BLUSTERY WINTER NIGHT IN STORE.

CONDITIONS WILL BE FAVORABLE FOR PERSISTENT LAKE EFFECT SNOW...OF
SUFFICIENT QUANTITY FOR LAKE SNOW WARNINGS AND ADVISORIES. THE
CURRENT WINTER STORM WARNING OVER JEFFERSON AND LEWIS COUNTIES WILL
TRANSITION TO A LAKE EFFECT SNOW WARNING...AND WILL BE JOINED BY
OSWEGO COUNTY IN THE LAKE SNOW WARNING. THIS WILL RUN THROUGH THE
NIGHT AS 850MB TEMPS FALL TO -14C AND LOW LEVEL CONVERGENCE ALONG
THE SURFACE TROUGH COMBINES WITH THE DIRECT IMPINGEMENT OF WINDS ON
THE TUG HILL PLATEAU TO PRODUCE SNOWFALL TOTALS OF 10 TO 12 INCHES
TONIGHT. OFF LAKE ERIE...SIMILAR CONDITIONS WILL EXIST WITH THE
WINDS ORIENTED INTO THE HIGHER TERRAIN OF THE SOUTHERN TIER AND THE
CHAUTAUQUA RIDGE WITH SNOW TOTALS OF 8 TO 10 INCHES EXPECTED. THE
HILLS OF WYOMING AND SOUTHERN ERIE COUNTIES WILL ALSO INTERCEPT A
FAIR AMOUNT OF SNOW WITH 3 TO 6 INCHES EXPECTED...THUS A LAKE SNOW
ADVISORY IN EFFECT FOR THOSE TWO ZONES.

THE LAKE EFFECT WILL CONTINUE THROUGH THURSDAY DURING THE DAYTIME
HOURS...SHIFTING TO THE SOUTH AND SETTLING INTO THE SOUTHEAST CORNER
OF LAKE ONTARIO...AND MAINLY OVER CHAUTAUQUA COUNTY OFF LAKE ERIE.
THE MID LEVELS DRY SLIGHTLY...BUT THE UPPER TROUGH WILL BE SLOW TO
LEAVE THE REGION. 850MB TEMPS OF -12C TO -14C WILL ALSO PERSIST AND
THE LAKE SNOW WARNINGS WILL LIKELY NEED TO BE RECONFIGURED AND
ADJUSTED TO LAKE SNOW ADVISORIES. CLOUDY SKIES AND A BROAD COVERAGE
LIGHT SNOW IS EXPECTED FOR THE AREAS AWAY FROM THE INFLUENCE OF LAKE
EFFECT THROUGH THE DAY ON THURSDAY.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY/...
BROAD WRAPAROUND MOISTURE RETREATS THURSDAY EVENING, BUT A COLD
NORTHWEST FLOW WILL PERSIST WITH LAKE SNOWS CONTINUING OVER THE
CHAUTAUQUA RIDGE AND SOUTHEAST OF LAKE ONTARIO. RIDGING BUILDS IN
FRIDAY CUTTING OFF THE LAKE ERIE SNOWS BY MID DAY, BUT THEY COULD
PERSIST INTO FRIDAY AFTERNOON SOUTHEAST OF LAKE ONTARIO. MOST OTHER
AREAS WILL SEE A BREAK AND EVEN SOME SUNSHINE ON FRIDAY. 850 MB
TEMPS OF -15C WILL KEEP READINGS BELOW FREEZING.

WARM FRONTAL MOISTURE SPREADS OVER THE AREA FRIDAY NIGHT AS A
SURFACE LOW DEVELOPS OVER THE MISSISSIPPI VALLEY. THE LOW IS
FORECAST TO MOVE ACROSS SOUTHERN PENNSYLVANIA ON SATURDAY UNDER A
VIGOROUS UPPER TROUGH. FOR SNOW AMOUNTS WE HAVE FOLLOWED THE GFS
BRINGS THE HEAVIER SNOW ACROSS THE SOUTHERN TIER, WHICH LOOKS
REASONABLE GIVEN THE TRACK OF THE LOW, WHILE THE ECMWF BRINGS A BAND
FURTHER NORTH ACROSS LAKE ONTARIO, WHICH SEEMS ANOMALOUS. THERE IS A
GOOD CHANCE OF A SWATH OF 6+ INCHES IN THE HEAVIEST SNOW. STAY
TUNED.

&&

.LONG TERM /SATURDAY NIGHT THROUGH WEDNESDAY/...
COLD ADVECTION BEHIND THE LOW BRINGS ANOTHER ROUND OF LAKE SNOWS
SATURDAY NIGHT AND SUNDAY WITH BRISK WINDS, THEN ANOTHER LOW MOVES
IN MONDAY UNDER A DEVELOPING CUT OFF UPPER LOW AND PERSISTS IN THE
AREA TUESDAY WITH A GOOD CHANCE OF GENERAL LIGHT SNOW BOTH MONDAY
AND TUESDAY. THE GFS SHOWS 850 MB TEMPS TO -25 WEDNESDAY, WHILE
THE ECMWF HAS ABOUT -20...THE RESULT...IT WILL BE COLD WITH MORE
LAKE SNOWS WEDNESDAY.

&&

.AVIATION /00Z THURSDAY THROUGH MONDAY/...
DEEP LOW PRESSURE CENTERED JUST NORTH OF LAKE ONTARIO IS MERGING
WITH ANOTHER LOW CENTERED OVER NORTHERN NEW YORK THIS EVENING.
PRECIPITATION HAS CHANGED TO SNOW ACROSS THE CWA.

COLD AIR WILL CONTINUE TO DEEPEN IN THE WAKE OF THIS LOW WITH
SYNOPTIC SNOW CHANGING TO LAKE EFFECT SNOW. THE LAKE SNOW WILL
START NORTHEAST OF THE LAKES AND SLOWLY SHIFT SOUTH AS THE
STEERING WINDS VEER. IFR CIGS AND VSBYS WILL BE PREVALENT IN THE
LAKE SNOW AREAS...MVFR ELSEWHERE. BANDS OF LAKE EFFECT SNOW
WILL PRODUCE LIFR CONDITIONS JUST SOUTH OF BUFFALO AND WATERTOWN
THROUGH MUCH OF THURSDAY.

OUTLOOK...
FRIDAY...MAINLY VFR
SATURDAY...IFR IN SNOW.
SUNDAY...MVFR WITH AREAS IFR IN LAKE EFFECT SNOW.
MONDAY...MVFR TO IFR IN SNOW.

&&

.MARINE...
WESTERLIES WILL INCREASE TO NEAR 30 KNOTS LATE TONIGHT BEHIND THE
EXITING LOW, THEN SUBSIDE SLOWLY AND VEER SLIGHTLY TO THE NORTHWEST
ON THURSDAY. THEY WILL LIGHTEN FURTHER WITH THE APPROACH OF A RIDGE
ON THURSDAY NIGHT AND FRIDAY. WINDS WILL INCREASE AGAIN FOLLOW THE
NEXT STORM SYSTEM LATER SATURDAY AND SUNDAY.

&&

.CLIMATE...
IF YOU THOUGHT THAT PARTS OF DECEMBER WERE COLD...WAIT UNTIL NEXT
WEEK. THE COLDEST AIRMASS OF THE SEASON WILL POUR ACROSS ONTARIO AND
AND MUCH OF THE GREAT LAKES REGION ON TUESDAY AND WILL GENERALLY
REMAIN IN PLACE THROUGH MUCH OF THE REMAINDER OF THE WEEK. THIS WILL
MEAN THAT TEMPERATURES ACROSS OUR REGION WILL AVERAGE WELL BELOW
NORMAL. SOME DETAILS...

FOR MUCH OF DECEMBER...A HIGH AMPLITUDE FLOW WAS FOUND OVER NORTH
AMERICA WITH GENERAL TROUGHINESS CENTERED OVER THE PLAINS AND GREAT
LAKES. ON A LARGER SCALE...ONE COULD SEE THAT THE COLDEST AIRMASS IN
THE NORTHERN HEMISPHERE WAS CENTERED OVER EASTERN SIBERIA WITH
ANOTHER COLD CORE OVER WESTERN CANADA. SINCE THAT TIME...THE CORE OF
COLDEST NORTHERN HEMISPHERIC AIR HAS BEEN BUILDING OVER ALASKA AND
THE YUKON. THIS IS PARTLY DUE TO A BUILDING RIDGE OVER EASTERN
SIBERIA...WHICH HAS TEMPORAILY DISPLACED THE COLDEST AIR INTO
ALASKA.

NOW...THE STAGE HAS BEEN SET FOR THIS BITTER COLD AIRMASS TO
MOVE EAST AND SOUTHEAST...ACROSS THE CANADIAN PRAIRIES TO EASTERN
CANADA AND THE GREAT LAKES. THIS AIRMASS FEATURES H925 AIR THAT HAS
AVERAGED SOME 10 TO 15 DEG C BELOW NORMAL DURING THE PAST FEW
DAYS...WHILE NORMALLY FRIGID SIBERIA HAS BEEN BASKING IN
TEMPERATURES THAT HAVE BEEN ABOUT 10 DEG C ABOVE NORMAL.

MEDIUM RANGE GUIDANCE...INCLUDING THE MAJORITY OF THE GEFS AND NAEFS
MEMBERS...ALONG WITH THE 12Z WED OPERATIONAL MODEL RUNS OF THE GFS
AND ECMWF...INDICATE THAT A DEEP VORTEX WILL DEVELOP EAST OF HUDSON
BAY EARLY NEXT WEEK. THE DEVELOPMENT OF THE DEEP VORTEX (-3 STD)
WILL COMBINE WITH A STRONG WEST COAST RIDGE (POS PNA PATTERN) TO
ESSENTIALLY OPEN THE DOOR FOR A DIRECT DISCHARGE OF ARCTIC AIR OUT
OF THE YUKON AND ALASKA...RIGHT INTO EASTERN CANADA. WHILE THIS WILL
NOT BE A TRUE CROSS-POLAR FLOW...IT COULD BE JUST AS SIGNIFICANT.

AT THIS POINT THERE IS HIGH CONFIDENCE THAT H925 TEMPS WILL BE 3 STD
BELOW NORMAL OVER MUCH OF ONTARIO AND PROBABLY FOR OUR REGION FOR
THE MIDDLE AND LATTER PORTIONS OF NEXT WEEK...WHILE SITES FURTHER
NORTH IN CENT/NRN ONTARIO COULD BE AS MUCH AS 5 STD BELOW NORMAL.
THESE ARE VERY SIGNIFICANT DEPARTURES BOTTOM LINE...IT WILL BE
QUITE COLD ACROSS OUR REGION STARTING AT THE MIDDLE OF NEXT WEEK.
THIS WILL NO DOUBT LEAD TO SOME IMPRESSIVE LAKE SNOWS AS WELL.

&&

.BUF WATCHES/WARNINGS/ADVISORIES...
NY...LAKE EFFECT SNOW WARNING UNTIL 6 AM EST THURSDAY FOR
     NYZ006>008-019-020.
     LAKE EFFECT SNOW ADVISORY UNTIL 6 AM EST THURSDAY FOR NYZ012-
     085.
MARINE...SMALL CRAFT ADVISORY UNTIL 6 PM EST THURSDAY FOR LEZ040-041.
         SMALL CRAFT ADVISORY FROM MIDNIGHT TONIGHT TO 6 PM
         EST THURSDAY FOR LOZ042>045.

&&

SYNOPSIS...APB
NEAR TERM...WCH
SHORT TERM...APB
LONG TERM...APB
AVIATION...SAGE/WCH
MARINE...APB
CLIMATE...RSH
Hazardous weather outlook, Jan 7, 3:47 PM EST, 4 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BUFFALO NY
347 PM EST WED JAN 7 2009

NYZ001>003-010-011-013-014-021-082100-
NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE-LIVINGSTON-ONTARIO-
ALLEGANY-
347 PM EST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ012-085-082100-
WYOMING-SOUTHERN ERIE-
347 PM EST WED JAN 7 2009

...LAKE EFFECT SNOW ADVISORY IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW ADVISORY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ019-020-082100-
CHAUTAUQUA-CATTARAUGUS-
347 PM EST WED JAN 7 2009

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE THURSDAY AND
THURSDAY NIGHT. SIGNIFICANT SNOW ACCUMULATION IS POSSIBLE SATURDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ004-005-082100-
WAYNE-NORTHERN CAYUGA-
347 PM EST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH
CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ007-008-082100-
JEFFERSON-LEWIS-
347 PM EST WED JAN 7 2009

...WINTER STORM WARNING IN EFFECT UNTIL 6 PM EST THIS AFTERNOON...
...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER STORM WARNING.
   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

NYZ006-082100-
OSWEGO-
347 PM EST WED JAN 7 2009

...LAKE EFFECT SNOW WARNING IN EFFECT UNTIL 6 AM EST THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL NEW YORK.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   LAKE EFFECT SNOW WARNING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SIGNIFICANT LAKE EFFECT SNOW ACCUMULATION IS POSSIBLE THURSDAY AND
THURSDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

LEZ020-040-041-LOZ042>045-062>065-SLZ022-024-082100-
UPPER NIAGARA RIVER AND BUFFALO HARBOR-
LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK-
LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO-
LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE
RIVER-
LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH-
LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY-
LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY-
LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER-
SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG-
SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS-
347 PM EST WED JAN 7 2009

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE...LAKE
ONTARIO AND SAINT LAWRENCE RIVER.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

WINDS WILL APPROACH GALE FORCE TONIGHT.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

WINDS WILL APPROACH GALE FORCE THURSDAY .

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF

The office that day

Everything else NWS Buffalo, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 8, 3:04 PM ESTLake Effect Snow AdvisoryBUFMonroe, Orleans6 hr

Nearby

Gale Warnings in New York, 2009Every gale warning in 2009

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.